High Wind, Lincoln T Sc
- When
- January 5, 10:00 PM PST
- Where
- Lincoln T Sc forecast zone
- Measured
- 72 kt (83 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.643, -114.877 (the zone’s center; the record gives no point)
A strong area of low pressure brought high winds to areas of southern Nevada. Kane Springs RAWS in Lincoln County recorded a wind gust of 83 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
A strong area of low pressure brought high winds to areas of southern Nevada. Kane Springs RAWS in Lincoln County recorded a wind gust of 83 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jan 5, 8:30 PM PST, 1 hour 30 minutes earlier.
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 830 PM PST SUN JAN 5 2003 .SYNOPSIS...AN AREA OF LOW PRESSURE WILL MOVE ACROSS WESTERN ARIZONA TONIGHT. THE ASSOCIATED COLD FRONT WILL SWEEP RAPIDLY SOUTH ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TONIGHT. VERY STRONG WINDS ARE EXPECTED TONIGHT AND WILL CONTINUE THROUGH MONDAY. THE UPPER LOW WILL MEANDER OVER NORTHERN BAJA MEXICO THROUGH TUESDAY WITH GUSTY NORTH WINDS STILL EXPECTED DOWN THE COLORADO RIVER VALLEY. ELSEWHERE...WINDS WILL GRADUALLY DIMINISH MONDAY NIGHT INTO TUESDAY. .DISCUSSION...COLD FRONT AND STRONG NORTH/NORTHEAST WINDS HAVE PUSHED SOUTH ACROSS THE ENTIRE FORECAST AREA TONIGHT. WINDS HAVE SUBSIDED SOME IN A FEW AREAS AFTER THE INITIAL SURGE BUT MODELS STILL SUPPORT WINDS INCREASING AGAIN THIS EVENING AND CONTINUING TO BE QUITE STRONG THROUGH AT LEAST THE MORNING ON MONDAY. 850 MB WINDS FORECAST TO BE AROUND 40 KNOTS WITH DECENT SUBSIDENCE AND COLD AIR ADVECTION WHICH SUPPORTS THE WIND ADVISORIES AND HIGH WIND WARNINGS. ONLY CONCERN IS THAT PRESSURE IS TOO HIGH. NORMALLY LIKE TO SEE LOW PRESSURES AT THE SURFACE TO GET THE REAL STRONG WINDS. BUT GIVEN THE POSITIVE SIGNS ON THE 00Z MODELS WILL CHOOSE TO LEAVE THE WARNINGS AND ADVISORIES UP. AIRMASS GENERALLY QUITE DRY BUT MODELS TO SHOW SOME MOISTURE WRAPPING INTO SOUTHERN MOHAVE COUNTY MONDAY. MAY NEED TO PUT MORE CLOUD COVER IN THERE BUT WILL DEFER THAT TO THE MID SHIFT FOR THE NEXT MAJOR ZONE PACKAGE. OVERALL THE FORECAST IS IN PRETTY GOOD SHAPE AND DO NOT PLAN ANY UPDATES THIS EVENING. JH .LAS...HIGH WIND WARNING FOR THE COLORADO RIVER FROM NORTHEAST CLARK COUNTY SOUTH TO LAKE HAVASU CITY FROM 1000 PM SUNDAY UNTIL 400 PM MONDAY. A WIND ADVISORY HAS BEEN ISSUED FOR AREAS OUTSIDE THE COLORADO RIVER VALLEY OF SOUTHERN NEVADA ...NORTHWEST ARIZONA...AND EASTERN SAN BERNARDINO COUNTY FROM 1000 PM SUNDAY THROUGH 1000 AM MONDAY. PLEASE SEE THE LATEST WEATHER MESSAGE (WWUS75) FOR FURTHER INFORMATION.
AZZ001>003-036-CAZ026>029-NVZ013>022-061400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 515 AM PST SUN JAN 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN NEVADA/NORTHWEST ARIZONA .DAY ONE...TODAY: WINDS ARE EXPECTED TO INCREASE LATE THIS AFTERNOON ACROSS THE AREA WITH VERY WINDY CONDITIONS DEVELOPING LATER TONIGHT. THESE WINDS WILL LIKELY CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONGEST WINDS ARE FORECAST TO DEVELOP LATE TONIGHT DOWN THE COLORADO RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY: MONDAY IS EXPECTED TO BE QUITE WINDY...CREATING HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE LOWER COLORADO RIVER VALLEY AND THE I-15 CORRIDOR OF THE MOJAVE DESERT WILL BE THE AREAS MOST PRONE TO EXCEPTIONALLY HIGH WIND GUSTS. THE WIND IS FORECAST TO ABATE TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER WEDNESDAY THROUGH SATURDAY IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED BUT WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2003Every state in 2003This day in weather historyWarnings in Nevada, January 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5339580.